How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Chip Your Own Question

Dr. Chip
Dr. Chip, General pratice
Category: Dermatology
Satisfied Customers: 28494
Experience:  Years of outpatient experience treating dermatological problems
18722459
Type Your Dermatology Question Here...
Dr. Chip is online now

I get itching when I take Antibiotics why, sometimes it spreads

Customer Question

I get itching when I take Antibiotics why, sometimes it spreads to my arms do I have a bad problem and what can I do about it,
many thanks, Barry
Submitted: 2 years ago.
Category: Dermatology
Expert:  Shantal-Mod replied 2 years ago.
Hello Barry,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Expert:  Dr. Chip replied 2 years ago.
Barry--sorry for the delay--do you still need help?
Customer: replied 2 years ago.

shantal, you do not state what further information you need, not happy so far with the time it has taken to answer a very easy question for a professional, maybe someone else needs to be refered on this case,

Barry

Expert:  Dr. Chip replied 2 years ago.
Hi Barry--I only got your question when I first saw it. Just a little information here please. Does this happen with any antibiotic and is there a rash accompanying the itching?
Customer: replied 2 years ago.

Hi, yes it happens with all antibiotics, and no I do not get a rash, if this is intolerance why is it so powerful, palpatations and feeling sick, plus bloating everytime as well as very anxious.

I need an answer asap this is driving me nuts, please please,

best regards, Barry

Expert:  Dr. Chip replied 2 years ago.
Just one other question Barry--how soon after you start taking an antibiotic does this happen and does it only happen when you take antibiotics?
Customer: replied 2 years ago.

it can happen within two minutes, and it can happen with most medicines, then serious bloating then appears to turn into a panic attack.

need help please, Barry

Expert:  Dr. Chip replied 2 years ago.
I want to help Barry but please stay on for a bit so that we can converse more often than once a day. Has your doctor run any tests to see what the problem is here?
Customer: replied 2 years ago.

he has done an IGE test and it showed a level of 20, he tells me that this is very low, and the possability of anaplaxis is only slight.

blood tests for allergys but have not received these yet, I am lactose intolerent and glutin, I hope this helps

Expert:  Dr. Chip replied 2 years ago.
It does--thanks. So your'e saying that this only happens to you when you have to take most prescription medications? And can you tell me more about the bloating?
Customer: replied 2 years ago.

the bloating starts almost straight away, this can be very painful sometimes, when it finally goes there is wind then the stomach muscles start relaxing

Expert:  Dr. Chip replied 2 years ago.
And since you mentioned gluten intolerance are you saying you've been diagnosed with celiac disorder?
Customer: replied 2 years ago.

the findings were inconclusive because I use Laratadine anti histamine,

all the time for itching, prescribed by one Doctor but not the regular one.

Expert:  Dr. Chip replied 2 years ago.
OK Barry--and we can continue after this if you'd like. I think the problem isn't the medications per se--it would be highly unusual for someone to be allergic to everything like that. The problem is likely in the fillers--the other substances in the pills besides the medication itself. You need not only a full allergy panel but also to see an allergist for an evaluation and you may need desensitizing injections to the fillers to finally get over this difficult problem
Dr. Chip, General pratice
Category: Dermatology
Satisfied Customers: 28494
Experience: Years of outpatient experience treating dermatological problems
Dr. Chip and other Dermatology Specialists are ready to help you
Customer: replied 2 years ago.

You have been outstanding, with your answer, I have been to an allergist, Dr Bansal at St anthonys he never mentioned fillers he stated,

A panel could be done, it never was !!!

one question please can a person become so sensitive to fillers that it becomes this bad and have you heard of this before,

many many thanks---you have changed my life,

A very greatful person Barry

Expert:  Dr. Chip replied 2 years ago.
Thanks for the kind words Barry. Yes I have seen severe reactions like yours just to fillers alone and at those times the question was why is the patient so allergic to so many different medications. You definitely need the allergy panel and the desensitizing injections. Let me know how it goes and please remember to rate my service to you
Customer: replied 2 years ago.

I have rated you before Excellent

Expert:  Dr. Chip replied 2 years ago.
Thanks Barry.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • dermdoc19

    dermdoc19

    Dermatologist

    Satisfied Customers:

    2779
    30 years practice in general and cosmetic dermatology
< Previous | Next >
  • http://ww2.justanswer.com/uploads/dermdoc19/2010-09-30_160749_Photo_122807_015.JPG dermdoc19's Avatar

    dermdoc19

    Dermatologist

    Satisfied Customers:

    2779
    30 years practice in general and cosmetic dermatology
  • http://ww2.justanswer.com/uploads/tcsatish/2009-4-14_221547_satish_pp.jpg Dr. Skinner's Avatar

    Dr. Skinner

    Dermatologist

    Satisfied Customers:

    1548
    MD , DNB ( D &V), FAAD
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    281
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology